MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG 9.5F DUAL-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS GROSHONG 9.5F DUAL-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number 7726950
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of reax1108 showed no other similar product complaint(s) from this lot number.Device not returned yet.
 
Event or Problem Description
It was reported that the catheter was inserted on (b)(6) 2017.It was also reported that there was a cracking of the catheter lumen and that "the catheter contained some lactate(d) ringer." they were forced to stop the perfusion and remove the catheter the next day.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of cracking on the catheter was confirmed and the cause was determined to be use related.The product returned for evaluation was a 9.5fr d/l groshong chronic catheter.The sample was returned with hemostats clamping the catheter near the distal tip and contained usage residue throughout.Gross visual evaluation revealed the presence of what appeared to be superficial scratch markings 1.4cm distal of the cuff.Functional testing confirmed leakage through the scratch markings when infused through the white luer only.Microscopic examination of the damage region showed that the scratch markings surrounded the entire circumference of the catheter and were of various depths.The observed damage is evidence of mechanical contact damage and it was likely that the catheter was damaged by an instrument during the insertion procedure.A lot history review (lhr) of reax1108 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
GROSHONG 9.5F DUAL-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7182950
Report Number3006260740-2017-02408
Device Sequence Number13468685
Product Code FOZ
UDI-Device Identifier00801741041570
UDI-Public(01)00801741041570
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K860256
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7726950
Device Catalogue Number7726950
Device Lot NumberREAX1108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/15/2018
Initial Report FDA Received Date01/11/2018
Supplement Report FDA Received Date02/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight52